MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number GCS40G
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the stapler handle won't hold, pin keeps coming down are there any reported cases of harm from patients or users? unknown was there a significant delay? unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/14/2026.D4 batch # 953d85.Investigation summary: the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample determined that the gcs40g device was received with no apparent damage and with a gcr40g reload loaded in the device.However, the reload was received with the anvil and washer detached returning inside a plastic bag.The reload was received with all staples protruding, the washer uncut and with the knife recessed below the reload deck.The drivers were noted to be partially advance.The device was tested for functionality with a test reload and the device fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.The condition of the reload is consistent with the device being partially activated.As a result of the partial firing the lockout was engaged when the device was reopened.Do not fire the instrument unless the closure trigger is properly latched against the handle.The firing trigger must be pulled back completely against the closure trigger to properly fire the instrument.In addition, if the firing sequence is not complete, you could deploy the staples without cutting the washer and forming the staples.Due to the damage on the reload, it should be noted that to reload the device insert the new reload into the metal housing and snap it into position.The tracks on each side of the reload should be used as guides to align the reload within the jaws of the instrument.When the reload is properly aligned, push the reload into the instrument until it is fully seated.Remove the staple retainer.Check that the reload is held firmly within the jaws.If the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Please reference instructions for use for additional information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 953d85, and no non-conformances were identified.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50253133
Report Number3005075853-2026-06651
Device Sequence Number10070204
Product Code GDW
UDI-Device Identifier10705036027508
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40G
Device Lot NumberA9M005
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/03/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/10/2026
Initial Report FDA Received Date08/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown